Alert archive / Mississippi / Wind Advisories in 2019

Wind Advisory 13, NWS Memphis, TN

October 26, 201917 counties in Mississippi; 10 counties in Tennessee

NWS Memphis, TN issued this wind advisory at Oct 26, 2019, 6:03 AM CDT for 17 counties in Mississippi; 10 counties in Tennessee. It took effect at Oct 26, 2019, 9:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 6:03 AM CDT (11:03 UTC)
In effect from
Oct 26, 2019, 9:00 AM CDT
Expired
Oct 26, 2019, 3:00 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
All 27 counties

Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tallahatchie County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WWUS74 KMEG 261103
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
603 AM CDT Sat Oct 26 2019

MSZ002>006-009-012>017-020>024-TNZ021-022-052>055-090>092-261900-
/O.NEW.KMEG.WI.Y.0013.191026T1400Z-191026T1900Z/
Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Panola-
Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-
Calhoun-Chickasaw-Monroe-Carroll-Benton TN-Madison-Chester-
Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Booneville, Batesville, Oxford, New Albany, 
Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, 
Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
603 AM CDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CDT
THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts to 35 mph possible.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 9 AM this morning to 2 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Due
  to saturated soils, a few downed trees and power outages may
  result. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PWB
2 follow-up statements
446 
WWUS74 KMEG 261854
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
154 PM CDT Sat Oct 26 2019

MSZ002>004-012>016-020>024-TNZ090-262000-
/O.CAN.KMEG.WI.Y.0013.000000T0000Z-191026T1900Z/
Marshall-Benton MS-Tippah-Panola-Lafayette-Union-Pontotoc-Lee MS-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Hardeman-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, and Bolivar
154 PM CDT Sat Oct 26 2019

...WIND ADVISORY IS CANCELLED...

Winds have subsided as the remnants of Olga has moved off into the
northeast near the Tennessee River in West Tennessee. As a result,
the Wind Advisory has been cancelled.

KRM

$$

TNZ004-262000-
/O.EXB.KMEG.WI.Y.0013.000000T0000Z-191026T2000Z/
Henry-
Including the city of Paris
154 PM CDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts to 35 mph possible.

* WHERE...Henry County.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Due 
  to saturated soils, a few downed trees and power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ005-006-009-017-TNZ021-022-052>055-091-092-262000-
/O.EXT.KMEG.WI.Y.0013.000000T0000Z-191026T2000Z/
Alcorn-Tishomingo-Prentiss-Itawamba-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Fulton, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Selmer, and Savannah
154 PM CDT Sat Oct 26 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts to 35 mph possible.

* WHERE...Portions of Northeast Mississippi and West Tennessee.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Due 
  to saturated soils, a few downed trees and power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KRM
094 
WWUS74 KMEG 262002
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
302 PM CDT Sat Oct 26 2019

MSZ005-006-009-017-TNZ004-021-022-052>055-091-092-262115-
/O.EXP.KMEG.WI.Y.0013.000000T0000Z-191026T2000Z/
Alcorn-Tishomingo-Prentiss-Itawamba-Henry-Carroll-Benton TN-
Madison-Chester-Henderson-Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Fulton, Paris,
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Selmer, and Savannah
302 PM CDT Sat Oct 26 2019

...WIND ADVISORY HAS EXPIRED...

Winds have continued to subside this afternoon as remnants of 
Olga have pushed into Southern Kentucky. As a result, the Wind
Advisory has been allowed to expire.

$$

KRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 26, 4:28 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 26, 4:28 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
428 AM CDT Sat Oct 26 2019

.DISCUSSION...
GOES water imagery showed an upper low over the Arklatex early
this morning, as Post-Tropical Cyclone Olga was coming ashore over
southern LA. Under increasingly diffluent flow aloft, the remnant
surface low from Olga will merge with deepening inverted pressure
trof and track northward up the MS River delta into west TN through
early afternoon.

Expect rainfall rates to increase with the influx of tropical
moisture and deepening pressure fields. From mid-morning through
early afternoon, we're more likely to see short duration (fast-
moving) pockets of moderate to heavy rain, rather than the persistent
light rain of the past 24 to 30 hours.

The severe threat over northeast MS through early afternoon will
be conditional on the amount of clearing and near surface
destabilization under the impinging midlevel dry slot. Without
clearing, NAM Bufr soundings suggest thunderstorms will remain
rooted in an elevated layer, leaving underlying strong directional
sheer untapped. If upstream heating and boundary layer
destabilization develops, conditions will be favorable for
damaging winds and perhaps a tornado or two. Confidence in this
scenario is low, but the cloud trends in the dry slot will bear
watching this morning. In any case, convective focus will shift
east of MS by noon to 1 PM.

Few changes to the forecast through midweek, with today's 00Z GFS
coming into line with yesterday's ECMWF/Canadian consensus of a
deepening longwave trof over the western CONUS. Relatively strong
southwest flow aloft will prevail over the Midsouth by Tuesday,
followed by height falls and increasing rain chances on Wednesday.
From there, the models begin to diverge, with the GFS again being
the most progressive. Relatively good consensus between the
ECMWF, Canadian, and even the GFS ensemble mean suggests rain
chances will persist into Thursday. Dry Pacific high pressure
will settle in Thursday night, setting up portions of the Midsouth
up for possible early morning freezing low temps Friday and next
weekend.

PWB

&&

.AVIATION...
06Z TAFs

Challenging TAF set as Tropical Storm Olga will move up the
Mississippi Valley and being centered near MEM around 18Z
Saturday. Rain is expected to be persistent at TAF sites with
winds gradually increasing into the day Saturday as the center
moves across the area. E/NE winds are anticipated to veer SE then
SW at MEM/MKL/TUP while JBR winds will back with time. Have kept
out mention of LLWS due to some confidence issues with wind
directions but will continue to be monitored in later sets. Have
also included late morning into Saturday afternoon VCTS for low
topped convection possibly associated with Olga.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until noon CDT today for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Flash Flood Watch until noon CDT today for Dunklin-Pemiscot.

MS...Flash Flood Watch until noon CDT today for Benton MS-Calhoun-
     Chickasaw-Coahoma-DeSoto-Lafayette-Marshall-Panola-Pontotoc-
     Quitman-Tallahatchie-Tate-Tippah-Tunica-Union-Yalobusha.

     Flash Flood Watch until 2 PM CDT this afternoon for Alcorn-
     Itawamba-Lee MS-Monroe-Prentiss-Tishomingo.

TN...Flash Flood Watch until noon CDT today for Fayette-Hardeman-
     Haywood-Lauderdale-Shelby-Tipton.

     Flash Flood Watch until 2 PM CDT this afternoon for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Hardin-
     Henderson-Henry-Lake-Madison-McNairy-Obion-Weakley.

&&
Hazardous weather outlook, Oct 26, 3:19 AM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
319 AM CDT Sat Oct 26 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
319 AM CDT Sat Oct 26 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Continued light to occasionally moderate rainfall may lead to
flooding of low-lying areas through early afternoon.

There is a Marginal Risk for severe storms over northeast
Mississippi through early afternoon. Damaging winds will be
the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Freezing temperatures will be possible Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:54 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Yalobusha51 min
Oct 26, 10:04 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall, Tate, Tunica3 hr
Oct 26, 10:35 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more40 min
Oct 26, 11:04 AM CDTSevere Thunderstorm WarningMEGBenton, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 3 more41 min
Oct 26, 11:45 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lee, Pontotoc, Prentiss, Tippah and 2 more45 min
Oct 26, 12:28 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah47 min
Oct 26, 12:34 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Prentiss, Tishomingo26 min
Oct 26, 12:55 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah50 min
Oct 26, 12:58 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo47 min
Oct 26, 10:24 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale32 hr
Oct 26, 10:24 AM CDTRiver Flood WarningMEGFayette, Shelby22 hr
Oct 26, 1:42 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Hardin, Henderson and 2 more48 min

Nearby

Wind Advisories in Mississippi, 2019Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.